Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itching sensation on the back, shoulders and vagina?

Answered by
Dr.
Dr. Som Biswas

OBGYN

Practicing since :2007

Answered : 965 Questions

default
Posted on Mon, 1 Sep 2014 in Skin Hair and Nails
Question: I am a live in caregiver for my mom who will be 101 soon.She has had itching for about a month and a half or more.On her bank shoulders vagina and stomach. They think it's a severe yeast infection but none of the lotions or medications are working. She was on a medication like Warfarin but we thought the itching and rash were caused by that med so we stopped it and has been taking Eloquis for about two weeks.At times the itching is very bad.Do you have any ideas?Thank you.
XXXXXX
doctor
Answered by Dr. Som Biswas 7 minutes later
Brief Answer:
Dear XXXXXXX

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

Itching can be due to a lot of reason especially in elderly.

Does she have a rash. Can you upload a pic of the area?

Does she have jaundice ?

What medications have you used?




Feel free to consult me directly
http://bit.ly/drsombiswas


Regards

Dr. Som Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 8 minutes later
Thank you so much.Just the medications I listed.She has a rash that is a dark red on her vagina.What is jaundice? We just started the Fluconazole two days ago and the Ketoconazole cream then also.It just doesn't seem to go away and it makes her miserable and unable to do her normal things.She hasn't been hungry the last three or four days, but did eat pretty well last night when I gave her , her favorite foods.Thanks again.

XXXXXXX
doctor
Answered by Dr. Som Biswas 4 minutes later
Brief Answer:
Dear XXXXXXX

Detailed Answer:
Dear XXXXXXX

Yes it can be a severe fungal infection which is common in old age.

I will advise you to get a fungal culture of the area as different fungi have different treatment.

Not all get cured by Fluconazole and Ketoconazole.


Once we know which fungi it is we can start an appropriate treatment.

Jaundice means yellowing of eyes and skin due to liver problems . It also itches.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 6 minutes later
Thank you so much.I will ask our Doctor if he will do that.Thanks again.No she doesn't have jaundice.

XXXXXX
doctor
Answered by Dr. Som Biswas 0 minute later
Brief Answer:
You are most welcome

Detailed Answer:
You are most welcome

Regards

Dr. Som Biswas M.D. XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Fungal infection

doctor1 MD

Hi Dr. Dilip Raja,

I am a 23 year old, sexually active male. I have had a history of fungal infections (jock itch, infected toes, etc) all over my body. About 3 months ago I started having severe pain on the tip of my penis that worsened after urination, ejaculation and chaffing. I was tested for all STDs at 2 months and 4 months after possible exposure and everything came up negative. I was put on 2 months worth of antibiotics which did nothing to improve my condition. Recently the pain at the tip has gone away but there is now a small line (indentation) along the base of the head of the penis which is the source of the discomfort. It is greatly affecting my sex life. I hope you can help.

Bejan Hakimi

doctor1 MD

Dear Dr. Srinivasan

Name - Nitin

Age - 36

I have had recurring problem of red spots (isloated) on my penis head for 3-4 years. I have consulted many docs with varied diagnosis.

I was single then and made to believe it was fungal, it comes on its own and have been getting treated accordingly by a dermatologist.

Recently i got married and again recurringly had red infection on my penis. Along with this, my wife also developed infecion and was put under Gynea treatment, again for fungal infection and Fas Kit prescribed to both along with aplication of fungal infection creams. For the reason not transfering infection bw me and wife, we have stopped having intercourse (unprotected) however my wife was ok but I kept developing these red spots/ infection.

However on repeated occurances we consulted a different dermatologist and he suggested Herpes but blood test reports ruled out. However he insisted that indeed it is Herpes and sometimes the medical reports do not show the same. I was put on Famtrax 250 for 1 week along with application of topical anti-biotic(fusidic acid cream). The red spots kept going and coming but doc clamed it is Herpes geting cured and that takes time to cure as in past i have been exposed to steriod in form of anti-fungal creams. Post a week of Famtrax, i was put on antialergic and anti-biotic cream for a week.

the red spots have gone but now there is recurring white spots (small pimple types) which come and go. On showing to doc, he said its miliaria of penis and common and due to non drying of the area. I was asked to take urine test (culture and routine) and culture cam normal. Routine test pointed to some epidrmal cells (UT infection, I have mild recurring burning sensationtoo) and doc asked me to take Disodium Hydrogen Citrate (Alkasol) for a week. I am currently on Alkasol and Antialergic.

But the white spots are coming and going everyday still. I am not sure if im cured yet but doc says im fully cured but the white spots can be ignored and i can have unprotected sex with my wife.

Problem is i want to start a family soon but am confused due to various diagnosis. I do not want to pass on to my wife and abstain from sex.

Please suggest cure for white spots.

i wll be very greatful.



Kind regards

Nitin

doctor1 MD

A friend had psoriasis for over 20 years. Shje is now 57 years of age. 12 years ago she began to suffer from arthritis. Doctors merely said it was psoriatic arthritis. Over the last two years her kidney became diseased (stage 4). It was then that a doctor said she was most probably suffering from yeast/fungal infection. I was wondering if she could be treated for the yeast/fungal infection by way of starvation with saline drip and antifungal. Of course if this is possible it will be done in a hospital. Once the yeast infection is cleared, the kidney disease could be addressed. Your views under no obligation or lialibility please.

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is paining and during itching has got open as well